MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SPMM-149
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Cellulitis (1768); Diarrhea (1811); Purulent Discharge (1812); Emotional Changes (1831); Inflammation (1932); Muscle Weakness/Atrophy (1967); Nausea (1970); Necrosis (1971); Nerve Damage (1979); Pain (1994); Scar Tissue (2060); Sepsis (2067); Seroma (2069); Hernia (2240); Discomfort (2330); Ascites (2596); Unspecified Nervous System Problem (4426); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 (surgipro mesh sublay, product id - spmm149, lot # - a1h0564), & h6 ime e2402: loss of domain, muscle laxity during a detailed review of the received medical records, an additional incident was identified involving a medtronic mesh for the patient reported under regulatory report #9615742-2024-01621.No device allegation were reported by the attorney for this incident.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
During review of medical records received from the patient's attorney, issues were identified after the product was used for therapeutic treatment of a incisional hernia.It was found that after the implant, the patient experienced hernia recurrence, seroma formation, pain, swelling, nausea, diarrhea, adhesions, unusual sensations, fluid collections, discomfort, muscle laxity, nerve irritation, aching, stabbing pain, scarring, weakness of lateral aspect of wound, muscular weakness, nerve damage, inflammation, abscess, cellulitis, sepsis, purulent fluid, necrotic tissue, pain with bending forward, abdominal pain, low mood, loss of domain, & poor muscle quality.Post-operative patient treatment included ct scan, ultrasound, multiple hospitalizations, fluids, analgesia, mesh revision, repair of hernia with sutures, use of drain, adhesions divided, gabapentin, pain medication, scar site injections, paracetamol, anti-inflammatories, primary hernia repair, iv antibiotics, incision & drainage of abscess, necrotic tissue excised, deloculation, curettage, wound packing, wound care, hernia repair with mesh, & use of truss.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20760820
Report Number1219930-2024-05490
Device Sequence Number20972598
Product Code FTL
UDI-Device Identifier10884521101401
UDI-Public10884521101401
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K915526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Model NumberSPMM-149
Device Catalogue NumberSPMM-149
Device Lot NumberA1E0048
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Initial Report FDA Received Date11/22/2024
Date Device Manufactured05/24/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight101 KG